Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 29, NWS Jacksonville, FL

April 5, 2011Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Apr 5, 2011, 2:04 AM EDT for Suwannee County, Florida. It took effect at Apr 5, 2011, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2011, 2:04 AM EDT (06:04 UTC)
In effect from
Apr 5, 2011, 2:00 PM EDT
Expired
Apr 5, 2011, 7:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1916 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1916 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WWUS82 KJAX 050604
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 AM EDT TUE APR 5 2011

FLZ020>022-052300-
/O.UPG.KJAX.FW.A.0027.110405T1800Z-110405T2300Z/
/O.NEW.KJAX.FW.W.0029.110405T1800Z-110405T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-
204 AM EDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR PARTS OF NORTHEAST FLORIDA DUE TO LOW RH AND
STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

DRIER AIR WILL MOVE INTO THE AREA THIS AFTERNOON ON BREEZY
NORTHWEST WINDS IN THE WAKE OF A STRONG COLD FRONT. LOWEST RH'S
WILL BE NEAR 30 PERCENT OVER THE SUWANNEE VALLEY. SUSTAINED WINDS OF
15 TO 20 MPH ARE EXPECTED WITH GUSTS TO NEAR 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
098 
WWUS82 KJAX 051832
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT TUE APR 5 2011

FLZ020>022-052300-
/O.CON.KJAX.FW.W.0029.000000T0000Z-110405T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-
232 PM EDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

DRIER AIR MOVING INTO THE AREA WILL RESULT IN MINIMUM RH'S 
AROUND 35 PERCENT THIS AFTERNOON ACROSS THE SUWANNEE VALLEY
REGION. SUSTAINED WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE
EXPECTED THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
806 
WWUS82 KJAX 052235 AAA
RFWJAX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
635 PM EDT TUE APR 5 2011

FLZ020>022-052345-
/O.EXP.KJAX.FW.W.0029.000000T0000Z-110405T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-
635 PM EDT TUE APR 5 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE THIS EVENING AND LOW RELATIVE
HUMIDITIES WILL BEGIN TO INCREASE BY SUNSET.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 4, 8:43 PM EDT, 5 hours 21 minutes earlier.

Area forecast discussion, Apr 4, 8:43 PM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
843 PM EDT MON APR 4 2011

...STRONG TO SEVERE STORMS POSSIBLE AFTER MIDNIGHT TONIGHT THROUGH
TUESDAY MORNING WITH FAST MOVING FRONTAL SYSTEM...

.UPDATE...AN EARLY UPDATE TO ACCOUNT FOR A LINE OF TSRA THAT DEVELOPED
ACROSS MARION AND PUTNAM COUNTY ALONG THE WEST COAST SEA BREEZE
AND WAS ENHANCED BY A PASSING UPPER LEVEL SHORT WAVE TROUGH NOTED
IN THE WATER VAPOR IMAGERY WITH SUPPORT FROM THE NAM12 OVER N FL
THIS AFTN. THIS VORTICITY WAS JUST ENOUGH TO HELP STRETCH
CONVECTION AND ENHANCED LATE AFTN/EVENING TSRA DEVELOP ACROSS OUR
SE ZONES...AND HAVE ACCOUNTED FOR THE ACTIVITY WITH ABOUT 30% POPS
ACROSS THESE AREAS THROUGH 10 PM. CONVECTION WILL CONTINUE OVER
THE OFFSHORE WATERS THROUGH MIDNIGHT...WHILE DECREASING OVER THE
JAX CWA.

DESPITE CURRENT CONVECTION OVER THE CENTRAL FL PANHANDLE UNDER
ANOTHER UPPER LEVEL PASSING SHORT WAVE TROUGH...BELIEVE THIS
CONVECTION IS BEING MAINLY DIURNALLY DRIVEN AND SHOULD DECREASE IN
COVERAGE AS IT SLOWLY ADVANCES EASTWARD THROUGH MIDNIGHT.

THE LATEST SEVERE WX ASSESSMENT FOR TONIGHT IS THAT ISOLD STRONG/SVR
STORMS MAY BEGIN TO ENCROACH UPON OUR AREA FORM THE GOMEX BETWEEN
06Z- 09Z ASSOCIATED WITH THE WEAK UPPER LEVEL SHORT WAVE TROUGH
CURRENTLY OVER THE CENTRAL PANHANDLE. THE MAIN CONCERN WILL BE LARGE
HAIL ACROSS OUR FL SUWANNEE VALLEY ZONES. BETWEEN 09Z-12Z THE
LEADING EDGE OF THE FRONTAL SQUALL LINE WILL BE AFFECTING OUR
WESTERN GA COUNTIES AND OUR SUWANNEE VALLEY ZONES...WITH THE
CONVECTIVE CONCERN TRANSITIONING TO DAMAGING WINDS WITH BOWING
LINE SEGMENTS WITH A STRONG 850 MB 50-60 KT SW JET CORE BISECTING
THE JAX CWA. SPEED SHEAR AND BULK SHEAR VALUES SUPPORT POSSIBLE MESO
DEVELOPMENT OVER OUR GA ZONES BETWEEN 09Z- 12Z...WITH DECREASING
SHEAR PROFILES FARTHER SOUTH OVER OUR FL ZONES.

THE SQUALL LINE IS EXPECTED TO MOVE RAPIDLY ACROSS OUR FL ZONES
MID TO LATE MORNING WITH NOTABLE COLD AND DRY AIR ADVECTION ACROSS
OUR CWA FROM THE NW BY THE AFTN WITH CLEAR SKIES ACROSS MUCH OF
OUR CWA BY TUES EVENING.

&&

.AVIATION...SCATTERED SHOWERS/ISOLATED STORMS ARE EXPECTED TO REMAIN
SOUTHEAST OF THE TERMINALS THIS EVE. INCLUDED VCSH AT CRG. VAD
WIND PROFILE FROM KVAX SHOWING LOW LEVEL JET IS BEGINNING TO MOVE
INTO THE AREA. SFC WINDS HAVE DECREASED FROM EARLIER...WILL KEEP
CURRENT LLWS GOING FOR THE REST OF THE NIGHT INTO TUE AM. OTHERWISE
WILL KEEP PREVAILING VFR INTO THE EVE...WITH CIGS GRADUALLY
DECREASING AFTER MIDNIGHT AND DOWN TO MVFR BY AROUND 08Z.
EXPECTING PRE-FRONTAL SQUALL LINE TO APPROACH AROUND 10Z-11Z AND
HAVE GONE WITH TEMPO MVFR WITH TS AND WIND VRB20G30KT TIL AROUND
14Z.

&&

.MARINE...DATA BUOY AND CMAN OBS INDICATE SOUTH WINDS NEAR 20 KNOTS
IN THE NEAR AND OFFSHORE WATERS AND SEAS OFFSHORE HAVE INCREASED TO
5 TO 6 FEET. WILL KEEP SCA GOING.  MAY SEE A FEW GUSTS TO NEAR GALE
FORCE OFFSHORE. PRE-FRONTAL SQUALL LINE WILL MOVE THROUGH TUESDAY
MORNING FOLLOWED BY THE COLD FRONT TUESDAY AFTERNOON. WINDS WILL
GRADUALLY VEER WITH THE APPROACH OF THE FRONT AND SHIFT TO NW BEHIND
FRONT TUESDAY AFTERNOON. WINDS GRADUALLY DECREASE BEHIND FRONT AND
VEER TUESDAY NIGHT/WED AS HIGH PRESSURE BUILDS JUST NORTH OF THE
WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  57  66  39  73 /  80  50   0   0
SSI  66  67  46  68 /  60  70   0   0
JAX  67  69  42  72 /  60  70   0   0
SGJ  68  70  48  71 /  30  70   0   0
GNV  66  72  41  76 /  60  70   0   0
OCF  67  72  43  77 /  50  70   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR COLUMBIA-HAMILTON-SUWANNEE.

GA...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM EDT TUESDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

ENYEDI/PETERSON/LETRO
Hazardous weather outlook, Apr 4, 11:28 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1128 PM EDT MON APR 4 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1128 PM EDT MON APR 4 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT AND EARLY
TUESDAY MORNING...

A STRONG COLD FRONT AND ASSOCIATED SQUALL LINE WILL APPROACH FROM
THE WEST LATE TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE
IN ADVANCE OF THE SQUALL LINE AFTER MIDNIGHT TONIGHT AS THEY MOVE
INLAND FROM THE GULF OF MEXICO. THESE STORMS MAY PRODUCE LARGE HAIL
ACROSS THE SUWANNEE RIVER VALLEY.

THE PRE-FRONTAL SQUALL LINE WILL BEGIN TO AFFECT AREAS FROM
HAZELHURST TO LIVE OAK BETWEEN 3 AM AND 5 AM. STRONG TO SEVERE
STRENGTH THUNDERSTORM WINDS WILL BE POSSIBLE...WITH A LOW CHANCE OF
ISOLATED TORNADOES ESPECIALLY ACROSS SOUTHEAST GEORGIA. THE SQUALL
LINE WILL CONTINUE TO PROGRESS EASTWARD THROUGH SUNRISE TUESDAY
MORNING WHICH WILL CONTINUE A DAMAGING WIND THREAT ACROSS THE AREA.

FOR THOSE WITH NOAA WEATHER RADIOS...PLEASE ENSURE THAT THEY HAVE
BATTERY BACKUP AND ARE IN STANDBY ALERT MODE TONIGHT THROUGH
TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

...SLIGHT RISK OF SOME SEVERE THUNDERSTORMS TUESDAY MORNING...

A STRONG SQUALL LINE WILL CONTINUE TO ADVANCE ACROSS THE FORECAST
AREA TUESDAY MORNING...WITH THE SLIGHT RISK OF SEVERE THUNDERSTORMS
CONTINUING ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THE MAIN
CONCERN WILL BE DAMAGING WINDS...BUT HAIL AND AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE COLD FRONT WILL MOVE OFFSHORE TUESDAY
AFTERNOON/EVENING WITH THE SEVERE THREAT ENDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY LATE TONIGHT AND EARLY TUESDAY
MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ/ABE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:17 AM EDTLake Wind AdvisoryJAX15 hr
Apr 5, 4:23 AM EDTSevere Thunderstorm WarningJAXHamilton67 min
Apr 5, 4:46 AM EDTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee44 min
Apr 5, 4:49 AM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee56 min
Apr 5, 5:03 AM EDTSevere Thunderstorm WarningJAXNassau57 min
Apr 5, 5:21 AM EDTSpecial Marine WarningJAX114 min
Apr 5, 5:21 AM EDTSevere Thunderstorm WarningJAXAlachua, Baker, Bradford, Columbia, Gilchrist, Suwannee and 1 more54 min
Apr 5, 5:43 AM EDTSevere Thunderstorm WarningJAXAlachua, Columbia, Gilchrist, Suwannee62 min
Apr 5, 5:56 AM EDTSevere Thunderstorm WarningJAXNassau64 min
Apr 5, 6:07 AM EDTSpecial Marine WarningJAX113 min
Apr 5, 6:12 AM EDTSevere Thunderstorm WarningJAXBaker, Duval, Nassau, Saint Johns48 min
Apr 5, 6:14 AM EDTSevere Thunderstorm WarningJAXAlachua, Baker, Bradford, Clay, Columbia, Gilchrist and 1 more46 min
Apr 5, 6:42 AM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Marion, Putnam24 min
Apr 5, 6:48 AM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Marion, Putnam18 min
Apr 5, 6:57 AM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Marion, Putnam33 min
Apr 5, 7:11 AM EDTSevere Thunderstorm WarningJAXClay, Duval, Putnam, Saint Johns49 min
Apr 5, 7:14 AM EDTSevere Thunderstorm WarningJAXFlagler, Marion, Putnam, Saint Johns46 min
Apr 5, 7:22 AM EDTSevere Thunderstorm WarningJAXMarion68 min
Apr 5, 7:27 AM EDTTornado WarningJAXSaint Johns25 min
Apr 5, 7:54 AM EDTSpecial Marine WarningJAX2 hr
Apr 5, 7:59 AM EDTSpecial Weather StatementJAXFlagler46 min

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.